Error message

Deprecated function: The each() function is deprecated. This message will be suppressed on further calls in theme_biblio_custom() (line 367 of /home/ajphs/public_html/sites/all/modules/biblio/includes/biblio_theme.inc).

Statin Induced Temporary Accommodation Inertia - A Report

Asian Journal of Pharmaceutical and Health Sciences,2013,3,1,583-584.
Published:February 2013
Type: Case Report
Authors:
Author(s) affiliations:

Arun Chakrabarti1, Gairik Sengupta2, Pallab Basu3,*, Ruby Misra4 

1Assistant Professor, Department of Pathology, Sagar Dutta Medical College and Hospital, Kamarhati, India. 

2Assistant Professor, Department of Pharmacology, Sagar Dutta Medical College and Hospital, Kamarhati, India. 

3Assistant Professor, Department of Biochemistry, Sagar Dutta Medical College and Hospital, Kamarhati, India. 

4RMO cum Clinical Tutor, Department of Ophthalmology, Sagar Dutta Medical College and Hospital, Kamarhati, India.

Abstract:

Statin medications are mainstay of treatment for patients with dyslipidemia and coronary artery diseases. Statin has rarely some adverse effects like rhabdomyolysis and myositis. There are several reported cases of eye muscle weakness or paralysis leading to diplopia, ophthalmoplegia and blepheroptosis. But no literature reported any cases of transient accommodation inertia. This study reported one case of atorvastatin induced transient accommodation inertia leading to temporary blurring of vision. It was found from this study that Not only atorvastatin has rare side effects like myositis, rhabdomyolysis, external ophthalmoplegia, but it can cause transient ciliary muscle paralysis.

Statin induced temporary accommodation inertia - a report